Skip to Main content Skip to Navigation
Journal articles

Bi-Jacobi Fields And Riemannian Cubics For Left-Invariant SO(3)

Abstract : Bi-Jacobi fields are generalized Jacobi fields, and are used to efficiently compute approximations to Riemannian cubic splines in a Riemannian manifold M. Calculating bi-Jacobi fields is straightforward when M is a symmetric space such as bi-invariant SO(3), but not for Lie groups whose Riemannian metric is only left-invariant. Because left-invariant Riemannian metrics occur naturally in applications, there is also a need to calculate bi-Jacobi fields in such cases. The present paper investigates bi-Jacobi fields for left-invariant Riemannian metrics on SO(3), reducing calculations to quadratures of Jacobi fields. Then left-Lie reductions are used to give an easily implemented numerical method for calculating bi-Jacobi fields along geodesics in SO(3), and an example is given of a nearly geodesic approximate Riemannian cubic.
Document type :
Journal articles
Complete list of metadata

Cited literature [19 references]  Display  Hide  Download

https://hal.archives-ouvertes.fr/hal-01391496
Contributor : Christian Cardillo <>
Submitted on : Thursday, November 3, 2016 - 2:07:21 PM
Last modification on : Friday, January 10, 2020 - 4:28:04 PM
Long-term archiving on: : Saturday, February 4, 2017 - 1:55:43 PM

File

Bi-Jacobi_fields.pdf
Files produced by the author(s)

Identifiers

  • HAL Id : hal-01391496, version 1

Collections

Citation

Lyle Noakes, Tudor S Ratiu. Bi-Jacobi Fields And Riemannian Cubics For Left-Invariant SO(3). Communications in Mathematical Sciences, International Press, 2016, 14 (1), pp.55-68. ⟨hal-01391496⟩

Share

Metrics

Record views

118

Files downloads

295